A Caltech Library Service

Properties of a Vortex Street of Finite Vortices

Saffman, P. G. and Schatzman, J. C. (1981) Properties of a Vortex Street of Finite Vortices. SIAM Journal on Scientific and Statistical Computing, 2 (3). pp. 285-295. ISSN 0196-5204.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Steady solutions of the Euler equations are calculated for an infinite array of vortices, consisting of two staggered parallel rows of identical vortices of finite area and uniform vorticity. These models are similar to the “vortex streets” studied theoretically by von Kármán and others, except that here vortices of finite rather than infinitesimal area are employed.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1981 Society for Industrial and Applied Mathematics. Received by the editors September 10, 1980, and in revised form February 18, 1981. This work was supported by the U.S. Department of Energy (Office of Basic Energy Sciences). We acknowledge with gratitude the granting of time by Control Data Corporation on the Cyber 203 computer at the CDC Service Center, Arden Hills, Minnesota.
Funding AgencyGrant Number
Department of Energy (DOE) Office of Basic Energy SciencesUNSPECIFIED
Subject Keywords:Kármán vortex street; laminar wake
Record Number:CaltechAUTHORS:20120719-123332905
Persistent URL:
Official Citation:Properties of a Vortex Street of Finite Vortices Saffman, P. and Schatzman, J. SIAM Journal on Scientific and Statistical Computing 1981 2:3, 285-295
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:32585
Deposited By: Aucoeur Ngo
Deposited On:19 Jul 2012 20:16
Last Modified:26 Dec 2012 15:37

Repository Staff Only: item control page